Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 43, NWS Louisville, KY

December 21, 2013Grayson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Dec 21, 2013, 10:48 PM CST for Grayson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2013, 10:48 PM CST (04:48 UTC)
Expired
Dec 22, 2013, 1:45 AM CST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Grayson County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS53 KLMK 220448
FFWLMK
KYC085-220745-
/O.NEW.KLMK.FF.W.0043.131222T0448Z-131222T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 AM CST

* AT 1042 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
FROM A SERIES OF THUNDERSTORMS TRAINING OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...LEITCHFIELD...

  IN ADDITION...YEAMAN...WEST CLIFTY AND TOUSEY ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  LOW WATER CROSSING OVERFLOWS ONTO HORNTOWN ROAD AND ROCK CREEK
  ROAD.
  SPRING FORK CREEK OUT OF BANKS AND LOW WATER CROSSING ON SADLER
  LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3755 8667 3755 8658 3759 8658 3759 8654
      3762 8652 3758 8646 3757 8636 3759 8635
      3760 8624 3755 8617 3757 8612 3739 8602
      3739 8606 3734 8607 3735 8610 3733 8611
      3732 8646 3737 8649 3740 8661

$$

LG
1 follow-up statement
659 
WGUS73 KLMK 220549
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM CST SAT DEC 21 2013

KYC085-220745-
/O.CON.KLMK.FF.W.0043.000000T0000Z-131222T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON KY-
1149 PM CST SAT DEC 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
GRAYSON COUNTY...

AT 1142 PM CST...MODERATE RAIN CONTINEUS TO FALL OVER GRAYSON 
COUNTY. THERE HAVE BEEN SEVERAL REPORTS OF FLOODING IN THE COUNTY 
AND WE EXPECT ANOTHER HALF AND INCH OF RAIN.   

* LOCATIONS IMPACTED INCLUDE...
  LEITCHFIELD...

  IN ADDITION...YEAMAN...WEST CLIFTY AND TOUSEY ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  LOW WATER CROSSING OVERFLOWS ONTO HORNTOWN ROAD AND ROCK CREEK
  ROAD.
  SPRING FORK CREEK OUT OF BANKS AND LOW WATER CROSSING ON SADLER
  LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

&&

LAT...LON 3755 8667 3755 8658 3759 8658 3759 8654
      3762 8652 3758 8646 3757 8636 3759 8635
      3760 8624 3755 8617 3757 8612 3739 8602
      3739 8606 3734 8607 3735 8610 3733 8611
      3732 8646 3737 8649 3740 8661

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 10:01 PM CST, 47 minutes earlier.

Area forecast discussion, Dec 21, 10:01 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 PM EST Sat Dec 21 2013

...Mesoscale Forecast Update...
Issued at 1100 PM EST Sat Dec 21 2013

Have dropped the first (western) Tornado Watch as the squall line
continues to move east.

The eastern two watches remain in effect.  The vigorous squall line
has been producing wind gusts of 50 to nearly 70 mph, and also
continues to produce circulations on radar over southern Kentucky.

Issued at 1013 PM EST Sat Dec 21 2013

New convective line cruising across central Kentucky may still be
capable of putting down some damaging wind gusts.  Elected to go
with a Tornado Watch in the south where there is more instability
and a less worked-over atmosphere, and a Severe Thunderstorm Watch
in the northeast where there has been more rain and less instability.

Flood Watch and Wind Advisory continue unchanged.

Will shave counties off the watches as the line plows through.

.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013

...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...

The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.

Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.

The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.

Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.

.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013

Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.

Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.

The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.

&&

.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013

Not much change in the thinking from earlier.  A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys.  The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed).  LEX should receive the worst storms during the wee
hours of the morning.  As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.

Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.

Low clouds are then expected to come back in Sunday morning,
especially at SDF.

Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.

     WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
     089>092.

     WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.

&&

Mesoscale......13
Short Term.....EER
Long Term......RAS
Aviation.......13
Hazardous weather outlook, Dec 21, 10:04 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 PM EST SAT DEC 21 2013

KYZ063>066-073>078-081-082-230415-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...
...TORNADO WATCH 587 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING
INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ035>037-039>043-045>049-053>057-067-230415-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD
1104 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO
THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ062-070>072-230415-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN
1004 PM CST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40
MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ024>033-061-230415-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-BUTLER KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...MORGANTOWN
1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS
SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF
RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS
RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND
CREEK RISES...AND EVENTUAL LARGER RIVER RISES.

STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT...WITH GUSTS NEAR 40
MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-KYZ023-230415-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...HAWESVILLE
1104 PM EST SAT DEC 21 2013 /1004 PM CST SAT DEC 21 2013/

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE
TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF
THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL
FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL
LARGER RIVER RISES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ034-038-230415-
SHELBY KY-SPENCER KY-
INCLUDING THE CITIES OF...SHELBYVILLE...TAYLORSVILLE
1104 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS
SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF
RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS
RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND
CREEK RISES...AND EVENTUAL LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS
EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS
AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE
STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR
40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Dec 21, 10:37 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     MIDWAY                  38.15N  84.68W
12/21/2013                   WOODFORD           KY   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN IN WOODFORD COUNTY...
            PARTICULARLY ON OLD FRANKFORT PIKE AND MIDWAY ROAD.

&&

EVENT NUMBER LMK1300690

LG
Local storm report, Dec 21, 10:40 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND GST     LEXINGTON               38.04N  84.46W
12/21/2013  M66 MPH          FAYETTE            KY   ASOS

            57 KNOT WIND GUST REPORTED AT THE LEX ASOS

&&

EVENT NUMBER LMK1300691

LG
Local storm report, Dec 21, 10:41 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND GST     BARDSTOWN               37.81N  85.46W
12/21/2013  M72 MPH          NELSON             KY   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF MEASURED 72 MPH WIND GUST IN
            BARDSTOWN

&&

EVENT NUMBER LMK1300692

LG
Local storm report, Dec 21, 10:45 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND GST     HODGENVILLE             37.57N  85.74W
12/21/2013  E60 MPH          LARUE              KY   TRAINED SPOTTER

            SPOTTER REPORTED 60 MPH ESTIMATED WIND GUST WITH HEAVY
            RAIN

&&

EVENT NUMBER LMK1300693

LG
Local storm report, Dec 21, 10:46 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND GST     NICHOLASVILLE           37.88N  84.58W
12/21/2013  E50 MPH          JESSAMINE          KY   TRAINED SPOTTER

            SPOTTER CALLED IN ESTIMATED REPORT OF 50 MPH WIND GUSTS
            BUT POTENTIALLY HIGHER. POWER OUTAGE ALSO REPORTED.

&&

EVENT NUMBER LMK1300694

LG
Local storm report, Dec 21, 10:47 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND DMG     DANVILLE                37.64N  84.77W
12/21/2013                   BOYLE              KY   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN ACROSS DANVILLE

&&

EVENT NUMBER LMK1300695

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:24 PM CSTSpecial Weather StatementLMKHancock, Ohio41 min
Dec 21, 6:36 PM CSTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Dec 21, 7:00 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio30 min
Dec 21, 7:25 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio35 min
Dec 21, 7:40 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more30 min
Dec 21, 8:00 PM CSTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio4 hr
Dec 21, 8:10 PM CSTSpecial Weather StatementLMKBullitt, Hardin, Henry, Jefferson, Oldham, Trimble30 min
Dec 21, 8:17 PM CSTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio43 min
Dec 21, 8:23 PM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble32 min
Dec 21, 8:36 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Simpson, Warren39 min
Dec 21, 8:46 PM CSTFlash Flood WarningLMKJefferson, Oldham4 hr
Dec 21, 8:51 PM CSTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade44 min
Dec 21, 9:01 PM CSTAreal Flood AdvisoryLMKButler, Logan3 hr
Dec 21, 9:11 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Green, Hart and 3 more29 min
Dec 21, 9:12 PM CSTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Oldham43 min
Dec 21, 9:24 PM CSTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more31 min
Dec 21, 9:36 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe and 1 more29 min
Dec 21, 9:49 PM CSTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more31 min
Dec 21, 9:53 PM CSTTornado WarningLMKGreen, Hart, Taylor22 min
Dec 21, 9:58 PM CSTFlash Flood WarningLMKHenry, Trimble5 hr
Dec 21, 10:03 PM CSTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 4 more42 min
Dec 21, 10:04 PM CSTAreal Flood AdvisoryLMKEdmonson, Grayson, Hardin, Hart, Larue3 hr
Dec 21, 10:15 PM CSTSevere Thunderstorm WarningLMKAnderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more30 min
Dec 21, 10:29 PM CSTSevere Thunderstorm WarningLMKCasey, Clinton, Cumberland, Lincoln, Russell31 min
Dec 21, 10:34 PM CSTSevere Thunderstorm WarningLMKBourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more41 min
Dec 21, 10:46 PM CSTTornado WarningLMKBoyle, Clark, Garrard, Jessamine, Madison19 min
Dec 21, 10:57 PM CSTFlash Flood WarningLMKHardin, Larue4 hr
Dec 21, 10:59 PM CSTSevere Thunderstorm WarningLMKClinton, Russell21 min
Dec 21, 11:10 PM CSTSevere Thunderstorm WarningLMKClark, Garrard, Madison20 min
Dec 21, 11:18 PM CSTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more3 hr
Dec 21, 11:52 PM CSTRiver Flood WarningLMKOhio56 hr
Dec 22, 12:03 AM CSTAreal Flood WarningLMKBreckinridge, Hancock, Meade, Ohio9 hr
Dec 22, 12:45 AM CSTAreal Flood WarningLMKJefferson, Oldham9 hr
Dec 22, 1:39 AM CSTAreal Flood WarningLMKGrayson7 hr
Dec 22, 2:24 AM CSTAreal Flood AdvisoryLMKAdair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more4 hr
Dec 22, 2:27 AM CSTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more5 hr
Dec 22, 2:55 AM CSTAreal Flood AdvisoryLMKHardin, Larue4 hr
Dec 22, 2:57 AM CSTAreal Flood WarningLMKHenry, Trimble6 hr
Dec 22, 8:51 AM CSTRiver Flood WarningLMKBourbon14 hr
Dec 22, 9:18 AM CSTAreal Flood AdvisoryLMKHancock, Ohio4 hr
Dec 22, 9:52 AM CSTRiver Flood WarningLMKButler, Warren4 days
Dec 22, 9:52 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio47 hr
Dec 22, 10:03 AM CSTRiver Flood WarningLMKHardin, Nelson50 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.